Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 10, NWS Newport/Morehead City, NC

May 5, 200710 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at May 5, 2007, 3:35 PM EDT for 10 counties in North Carolina. It took effect at May 6, 2007, 11:00 AM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 5, 2007, 3:35 PM EDT (19:35 UTC)
In effect from
May 6, 2007, 11:00 AM EDT
Expired
May 7, 2007, 8:00 PM EDT
In force
33 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 051935
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT SAT MAY 5 2007

...STRONG WINDS ARE POSSIBLE ALONG THE COAST LATE SUNDAY INTO
MONDAY...

.THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF
EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA
COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL
NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO
45 MPH WILL BE POSSIBLE ALONG COASTAL COUNTIES AND 25 TO 35 MPH
ALONG INLAND COUNTIES.

NCZ046-047-081-093>095-103-104-061000-
/O.UPG.KMHX.HW.A.0002.070506T1800Z-070507T1500Z/
/O.NEW.KMHX.HW.W.0002.070506T1500Z-070507T1500Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...
SOUTHERN SHORES
335 PM EDT SAT MAY 5 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO
11 AM EDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF
EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA
COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL
NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO
45 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE OUTER
BANKS. COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR
RIVER INCLUDING CARTERET COULD ALSO SEE WIND SPEEDS OF 30 TO 40
MPH SUSTAINED WITH GUSTS UP TO 55 MPH. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ029-044-045-079-080-090>092-098-061000-
/O.NEW.KMHX.WI.Y.0010.070506T1500Z-070507T1500Z/
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON...
RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE...
BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...
JACKSONVILLE
335 PM EDT SAT MAY 5 2007

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM
EDT MONDAY. 

THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF
EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA
COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL
NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS INLAND AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS72 KMHX 060821
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 AM EDT SUN MAY 6 2007

...STRONG WINDS ARE EXPECTED ALONG THE COAST THIS AFTERNOON INTO
MONDAY...

.THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF
EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA
COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL
NORTH CAROLINA LATE THIS MORNING INTO MONDAY. SUSTAINED WINDS OF
40 TO 50 MPH WILL BE POSSIBLE ALONG COASTAL COUNTIES AND 25 TO 35
MPH ALONG INLAND COUNTIES.

NCZ046-047-081-093>095-103-104-062000-
/O.EXT.KMHX.HW.W.0002.070506T1500Z-070508T0000Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...
SOUTHERN SHORES
421 AM EDT SUN MAY 6 2007

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT MONDAY. 

THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF
EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA
COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL
NORTH CAROLINA LATE THIS MORNING INTO MONDAY. SUSTAINED WINDS OF
40 TO 50 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED ALONG THE OUTER
BANKS. COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR RIVER
INCLUDING DOWN EAST CARTERET COUNTY COULD ALSO SEE WIND SPEEDS OF
35 TO 45 MPH SUSTAINED WITH GUSTS UP TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ029-044-045-079-080-090>092-098-062000-
/O.EXT.KMHX.WI.Y.0010.070506T1500Z-070508T0000Z/
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON...
RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE...
BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...
JACKSONVILLE
421 AM EDT SUN MAY 6 2007

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT MONDAY. 

THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF
EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA
COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL
NORTH CAROLINA LATE THIS MORNING INTO MONDAY. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS INLAND
AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 062000
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT SUN MAY 6 2007

...STRONG WINDS ARE EXPECTED ALONG THE COAST INTO MONDAY EVENING...

.THE STRENGTHENING PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE
BUILDING SOUTH OUT OF EASTERN CANADA AND DEEPENING LOW PRESSURE
OFF THE NORTH CAROLINA COAST WILL MEAN A CONTINUATION OF STRONG
NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA THROUGH
EARLY MONDAY EVENING. SUSTAINED WINDS OF 40 TO 50 MPH WILL BE
POSSIBLE ALONG COASTAL COUNTIES AND 25 TO 35 MPH ALONG INLAND
COUNTIES.

NCZ046-047-081-093>095-103-104-071000-
/O.CON.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...
SOUTHERN SHORES
400 PM EDT SUN MAY 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

THE STRENGTHENING PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE
BUILDING SOUTH OUT OF EASTERN CANADA AND DEEPENING LOW PRESSURE OFF
THE NORTH CAROLINA COAST WILL RESULT IN CONTINUED STRONG NORTH TO
NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA THROUGH EARLY MONDAY
EVENING. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OVER 60 MPH
ARE EXPECTED ALONG THE OUTER BANKS. COUNTIES ADJACENT TO THE
PAMLICO SOUND AND ALLIGATOR RIVER INCLUDING DOWN EAST CARTERET
COUNTY COULD ALSO SEE WIND SPEEDS OF 35 TO 45 MPH SUSTAINED WITH
GUSTS UP TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ029-044-045-079-080-090>092-098-071000-
/O.CON.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON...
RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE...
BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...
JACKSONVILLE
400 PM EDT SUN MAY 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

THE STRENGTHENING PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE
BUILDING SOUTH OUT OF EASTERN CANADA AND DEEPENING LOW PRESSURE
OFF THE NORTH CAROLINA COAST WILL MEAN CONTINUED STRONG NORTH TO
NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA THROUGH EARLY MONDAY
EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL BE POSSIBLE ACROSS INLAND AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 070803
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 AM EDT MON MAY 7 2007

NCZ046-093-094-080000-
/O.CAN.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
/O.EXA.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/
TYRRELL-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL
403 AM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG LOW PRESSURE EAST OF THE NORTH CAROLINA SOUTH CAROLINA BORDER
COMBINED WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL LEAD TO
STRONG NORTHEAST WINDS OF 25 TO 35 MPH ACROSS THE ADVISORY AREA
TODAY AND INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ029-044-079-090-091-070915-
/O.CAN.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW...
ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON
403 AM EDT MON MAY 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 


$$

NCZ047-081-095-103-104-080000-
/O.CON.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
403 AM EDT MON MAY 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

STRONG LOW PRESSURE EAST OF THE NORTH CAROLINA SOUTH CAROLINA BORDER
COMBINED WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL LEAD TO
STRONG NORTHEAST WINDS OF 30 TO 40 MPH ACROSS THE ADVISORY AREA
TODAY AND INTO THIS EVENING. SOME GUSTS INTO THE 50 MPH RANGE ARE
POSSIBLE...ESPECIALLY DURING THE AFTERNOON HOURS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ045-080-092-098-080000-
/O.CON.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/
WASHINGTON-BEAUFORT-JONES-ONSLOW-
INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD...
MAYSVILLE...POLLOCKSVILLE...JACKSONVILLE
403 AM EDT MON MAY 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

STRONG LOW PRESSURE EAST OF THE NORTH CAROLINA SOUTH CAROLINA BORDER
COMBINED WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL LEAD TO
STRONG NORTHEAST WINDS OF 25 TO 35 MPH ACROSS THE ADVISORY AREA
TODAY AND INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11
000 
WWUS72 KMHX 072030
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT MON MAY 7 2007

NCZ047-081-095-103-104-080000-
/O.CON.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
430 PM EDT MON MAY 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

DEEP LOW PRESSURE OFF THE SOUTHEAST COAST COMBINING WITH STRONG
HIGH PRESSURE OVER NEW ENGLAND WILL MEAN CONTINUED VERY STRONG
NORTHEAST WINDS OF 35 TO 45 MPH ACROSS THE AREA THROUGH EARLY THIS
EVENING. SOME GUSTS INTO THE 55 MPH RANGE ARE POSSIBLE. AFTER 8 PM
THESE WINDS WILL BEGIN TO DECREASE TO 30 TO 35 MPH WITH GUSTS TO
45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ045-046-080-092>094-098-080000-
/O.CON.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/
WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...JACKSONVILLE
430 PM EDT MON MAY 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

DEEP LOW PRESSURE OFF THE SOUTHEAST COAST COMBINING WITH STRONG HIGH
PRESSURE OVER NEW ENGLAND WILL MEAN CONTINUED STRONG NORTHEAST
WINDS OF 30 TO 35 MPH ACROSS THE AREA THROUGH EARLY THIS EVENING.
SOME GUSTS INTO THE 45 MPH RANGE ARE POSSIBLE. AFTER 8 PM THESE
WINDS WILL DECREASE TO 20 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 080017
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
817 PM EDT MON MAY 7 2007

NCZ103-104-081015-
/O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
/O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T2000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
817 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT.

GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH
CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA
CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE
DECREASED...THEY WILL REMAIN IN THE 30 TO 35 MPH RANGE THROUGH
TUESDAY AFTERNOON WITH OCCASIONAL GUSTS TO NEAR 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ095-081015-
/O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
/O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1600Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
817 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EDT TUESDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH
CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA
CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE
DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH
LATE TUESDAY MORNING WITH OCCASIONAL GUSTS TO NEAR 45 MPH. THE
STRONGEST WINDS WILL CONTINUE ACROSS THE DOWN EAST PORTION OF
CARTERET COUNTY.

 WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-081000-
/O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
/O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1000Z/
MAINLAND DARE-MAINLAND HYDE-
817 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH
CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA
CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE
DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH
LATE TONIGHT. THE STRONGEST WINDS WILL REMAINED CONFINED TO AREAS
OF MAINLAND DARE AND HYDE COUNTIES ADJACENT TO THE ALBEMARLE AND
PAMLICO SOUNDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ045-046-080-092>094-098-080130-
/O.EXP.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/
WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...JACKSONVILLE
817 PM EDT MON MAY 7 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 5, 10:45 AM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 5, 10:45 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1045 AM EDT SAT MAY 5 2007

.SHORT TERM /THIS AFTERNOON/...SMALL AREA OF RAIN OFF SE CST TRYING
TO MK ITS WAY NW ONSHR...BUT NOT QUITE MAKING IT. SFC LO APPRS TO BE
RETROGRADING TO THE S...TAKING LIFT WI IT. EVEN SO HV UPDATED GRIDS
TO INCLUDE SLGT CHC IN XTRM SRN ZNS AND CSTL WTRS IN CASE A STRAY
SHWRS SLIPS THRU. LTR THIS AFTN BOTH WSWRF AND WSETA PICKG UP ON
SECONDARY SFC FTR FORMG TO OUR S AND W WI PCPN FORMG ALNG THE
CONVRGNC LN. SUM INSTBLTY WI IT SO HV THROW IN MNTN OF THNDR

&&

.AVIATION /18Z-16Z/...VFR WI WDSPRD MVFR CIGS ACRSS AVIATION
INTERESTS THIS AFTN WI LO CIGS AND ISOLD LGT SHWRS. XPCT THESE CONDS
TO CONT THRU THE NGTTM HRS.

&&

.MARINE...WND MAINLY FRM THE E AND SE OVR CST WTRS THIS AM. HWVR SFC
LO OFF THE SE CSTL HAS MIXD THINGS UP A BIT WI WND MR FRM THE NE.
SPDS 10 TO 15 KT...STRGR IN SRN WTRS N OF SFC LO. AS SFC LO DROPS TO
THE S...XPCT WND TO BCM MAINLY SLY BUT STILL RMN ARND 15 TO 20 KTS
WI SEAS RUNNG 4 TO 5 FT. THINGS WL STRT TO GET INTERESTING SUN AS A
LO BOMBS OFF THE CST.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR NCZ046-047-081-093>095-103-104.

     COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
     EVENING FOR NCZ093>095.

MARINE...GALE WARNING FROM 2 PM SUNDAY TO 8 AM EDT MONDAY FOR AMZ130-
     135-150-152-154-156-158.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     AMZ152-154-156.

&&

CGG
Hazardous weather outlook, May 5, 5:16 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
516 AM EDT SAT MAY 5 2007

NCZ046-047-081-103-104-060930-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-
OUTER BANKS HYDE-
516 AM EDT SAT MAY 5 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE THREAT FOR DANGEROUS RIP CURRENTS ALONG THE
OUTER BANKS BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-080-090>092-098-060930-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW-
516 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093>095-060930-
CRAVEN-PAMLICO-CARTERET-
516 AM EDT SAT MAY 5 2007

...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE THREAT FOR DANGEROUS RIP CURRENTS TODAY ALONG
THE BEACHES NORTH OF CAPE LOOKOUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH
   COASTAL FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:19 AM EDTCoastal Flood WatchMHXPamlico12 hr
May 5, 4:27 AM EDTHigh Wind WatchMHXDare, Hyde, Pamlico, Tyrrell11 hr
May 5, 3:35 PM EDTHigh Wind WarningMHXDare, Hyde, Pamlico, Tyrrell52 hr
May 5, 4:02 PM EDTCoastal Flood WarningMHXPamlico70 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.